Scientists consider Opium as one of the crudest and least potent form of opiates. The Opium substance refers to a milky latex solution found within an un-ripened seed case of a regular opium poppy seed. When this fluid is exposed to sufficient quantities of air, it hardens and turns black. The dried substance is usually smoked, but may be consumed whole. The substance is usually grown in countries like Myanmar and Afghanistan, where the proceeds are believed to fund terrorism, which is rife in the region.
When the substance is principally used, it affords users some euphoric feelings coupled by a false sense of calmness and well being. But soon after the effects related to this medication wear off, individuals suffering from an addiction may need more dosages to satisfy their cravings. As time continues to lapse, one develops some level of tolerance towards the substance and even more doses are required to instigate the primary euphoric effects. People that suffer from these addictions soon afterwards develop withdrawal-related symptoms to after several years of abusing opium.
Opiate Abuse Withdrawal Symptoms
Opium may result in euphoric effects, which could last for a long period if not administered as quickly as possible. Users experience slowed breathing, which can result in death. Other side-effects related to this are nausea, constipation, and general confusion, among others. It is advised never to use this substance with any other compound, which has the potential of suppressing a user’s CNS, such as alcohol, barbiturates, or even anesthetics. All these substances greatly increase one’s probability of acquiring respiratory dysfunctions.
Withdrawal from opiates can refer to a huge range of conditions that occur soon after ceasing or drastically cutting off opiate medication after heavy and prolonged utilization. Common opiate drugs which one can abuse are codeine, heroin, methadone, and Dilaudid, just to name a few.
Known Causes – Around 9% of the US population is deemed to have abused opiates in their lives, opium being one of them. When abused for a long time, this medication results in severe physical dependence. This means that one would rely on this medication to avert symptoms related to withdrawal. As time lapses, greater doses are required for production of similar effects. However, total time it takes for one to become totally dependent on the medication varies from one person to the next, depending on tolerance levels. Withdrawal effects of opium happen when chronic abuse is drastically reduced.
Others show these withdrawal effects unknowingly, especially after being administered with the substance from a hospital as a pain reliever. They may think the problem a common flu and seek other medications, which would only make the problem worse.